Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 415, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 7:45 AM CDT for Edmonson County, Grayson County, Hart County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 7:45 AM CDT (12:45 UTC)
- Expired
- Aug 18, 2011, 8:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edmonson County, KY, Grayson County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
518 WUUS53 KLMK 181245 SVRLMK KYC061-085-099-181315- /O.NEW.KLMK.SV.W.0415.110818T1245Z-110818T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 745 AM CDT THU AUG 18 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY... WESTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 815 AM CDT * AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUB RUN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... WINESAP AND MACON... FORESTVILLE AND PRICEVILLE... MOUNT BEULAH AND KESSINGER... LEITCHFIELD CROSSING... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3737 8588 3721 8595 3729 8620 3739 8617 TIME...MOT...LOC 1246Z 279DEG 12KT 3730 8606 WIND...HAIL 60MPH 1.00IN $$ AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:20 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 18, 6:20 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 720 AM EDT THU AUG 18 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... AN UPPER LEVEL WAVE WAS MOVING ACROSS NORTH DAKOTA EARLY THIS MORNING AND WAS SPARKING A FEW THUNDERSTORMS OUT AHEAD OF IT OVER EASTERN PARTS OF THE STATE. THIS WAVE IS EXPECTED TO HEAD TO THE SOUTHEAST TODAY...REACHING THE OHIO VALLEY BY LATE THIS EVENING. THE ATMOSPHERE IN SOUTHERN INDIANA AND CENTRAL KENTUCKY IS PROGGED TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. SOUNDINGS SHOW DRY MID LEVELS WITH STEEP LOW LEVEL LAPSE RATES AND LITTLE IF ANY CAPPING BY THE HEAT OF THE DAY...ALONG WITH MDPI VALUES APPROACHING ONE SUGGESTING SOME DOWNBURST POTENTIAL. MID LEVEL LAPSE RATES WILL BE STEEP ENOUGH FOR THUNDER. WET BULB ZERO HEIGHTS ARE LOW ENOUGH TO SUGGEST THE POSSIBILITY OF HAIL WITH THE STRONGEST CELLS. THE BIGGEST LIMITING FACTOR WILL BE A LACK OF DEEP MOISTURE...WITH PWATS NEAR OR SLIGHTLY BELOW NORMAL. MOS POPS ARE ACTUALLY IN THE SINGLE DIGITS TODAY FOR MUCH OF THE REGION. HOWEVER WITH THE UNSTABLE ATMOSPHERE IN PLACE AND AN UPPER WAVE COMING IN AT A DIURNALLY FAVORABLE TIME OF DAY...WILL KEEP A 20% POP IN THE FORECAST. THIS IS IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. WILL HAVE THE 20 POP GOING ALL DAY SINCE ISOLATED SHOWERS AND A FEW THUNDERSTORMS MAY BE ONGOING EARLY THIS MORNING AS WELL. HIGH TEMPERATURES TODAY WILL BE AROUND THE 90 DEGREE MARK WITH LIGHT WSW BREEZES. WILL CARRY THE SMALL POP INTO THIS EVENING AS THAT UPPER WAVE MOVES BY. OVERNIGHT LOWS WILL BE AROUND 70 IN LOUISVILLE AND THE MID TO UPPER 60S ELSEWHERE. .LONG TERM (FRIDAY - WEDNESDAY)... IN THE LONG TERM PERIOD...MODELS SEEM TO HAVE CAUGHT ON TO THE FIRST OF SEVERAL SHORT WAVES TO CROSS THE REGION. THEREFORE DID MAKE SOME POP ADJUSTMENTS FOR FRI NIGHT/EARLY SAT. BEYOND THE FIRST SHORT/WV HOWEVER...THERE IS LOW CONFIDENCE AND A WIDE RANGE OF MODEL SOLNS ON THE TIMING OF SHRT/WVS AND FRONTS THROUGH THE AREA SAT-MON. THE QUESTION OF HOW COOL THE BEGINNING OF NEXT WEEK WILL BE IS ALSO UNCERTAIN AS LONG RANGE MODELS CONTINUE TO FLIP-FLOP ON THE STRENGTH AND LOCATION OF TROUGHING OVER THE EASTERN CONUS. 0Z GFS/0Z NAM/0Z GEM/AND 12Z ECMWF HAVE ALL CAUGHT ON TO A POTENT SHORT/WV SCHEDULED TO SHOOT EAST OUT OF THE ROCKIES TONIGHT...BRINGING A CONVECTIVE COMPLEX TO OUR REGION BY FRIDAY NIGHT. CONVECTION MAY CREEP INTO OUR WESTERN COUNTIES AS EARLY AS LATE FRIDAY AFTERNOON. THIS POTENT WAVE WILL BE ACCOMPANIED BY A SFC FRONT AS WELL AS A DECENT LLJ AND SOME UPPER LEVEL SUPPORT. AS A RESULT...WE SHOULD SEE SHOWERS AND STORMS PRIMARILY BETWEEN 0Z TO 6Z SAT. AT THIS TIME...IT LOOKS LIKE THE STRONGEST STORMS MAY PRODUCE 40 TO 50 MPH WINDS WITH SMALL HAIL. STORM STRENGTH WILL LARGELY DEPEND ON CLOUD COVER/DESTABILIZATION AHEAD OF THIS COMPLEX OF STORMS FRIDAY AFTERNOON. TEMPS SHOULD BE IN THE UPPER 80S AND LOWER 90S FOR FRIDAY/SATURDAY WITH LOWS IN THE UPPER 60S AND LOWER 70S. BEYOND THE FIRST WAVE/FRONTAL BOUNDARY...MODEL SOLNS VARY ON THE TIMING AND STRENGTH OF SUBSEQUENT WAVES/FRONTS. THE 12Z ECMWF HAS ANOTHER SHRT/WV AND SFC FRONT BARRELING THROUGH THE AREA ON SUNDAY WITH COOLER DRIER WEATHER TO FOLLOW MON-WED. THE 0Z GFS AND 0Z GEM HOWEVER...SHOW ONLY SMALL CHANCES OR DRY CONDITIONS FOR LATE SATURDAY THROUGH SUNDAY WITH A WEAK SFC FRONT AND UPPER LEVEL SHORT/WV PASSING THROUGH ON MONDAY. IN ADDITION...THE GFS CONTINUES IT/S TREND OF WARMER TEMPS FOR TUES-WED AS OPPOSED TO THE ECMWF COOL DOWN. HAVE NOT MADE TOO MANY CHANGES TO GRIDS SAT AND BEYOND DUE TO ALL OF THESE UNCERTAINTIES. LOW CHANCE POPS LOOK LIKE A GOOD BET THROUGH MONDAY AND SOME COOL DOWN SEEMS POSSIBLE FOR THE BEGINNING OF NEXT WEEK BUT THE EXACT MAGNITUDE IS TOO DIFFICULT TO QUANTIFY AT THIS TIME. && .AVIATION (12Z TAF ISSUANCE)... A WEAK WAVE SPARKED WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS EARLY THIS MORNING...ALL OF WHICH MISSED SDF AND BWG AND JUST GRAZED LEX. THIS ACTIVITY IS EXPECTED TO WANE BY MID MORNING AS THE WAVE RESPONSIBLE FOR GENERATING THEM MOVES OFF. THEN THIS AFTERNOON AND EVENING RENEWED DEVELOPMENT IS FORECAST AS THE NEXT UPPER WAVE SLIDES IN FROM THE NORTHWEST. AGAIN COVERAGE IS ANTICIPATED TO BE WIDELY SCATTERED SO WILL NOT INCLUDE A VCTS IN THE TAFS QUITE YET. MOISTURE IS QUITE LIMITED AND SOME MODEL DATA SUGGEST NO CONVECTION AT ALL. HOPEFULLY THE PICTURE WILL BE MORE CLEAR FOR THE 18Z PACKAGE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........13 LONG TERM.........AMS AVIATION..........13
Hazardous weather outlook, Aug 18, 2:41 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 341 AM EDT THU AUG 18 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 341 AM EDT THU AUG 18 2011 /241 AM CDT THU AUG 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY EARLY THIS MORNING AND AGAIN LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THE STRONGEST STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEAK COLD FRONT IS SCHEDULED TO CROSS THE AREA FRIDAY NIGHT. A COMPLEX OF SCATTERED STORMS ASSOCIATED WITH THIS FRONT IS FORECAST TO MOVE THROUGH AREA FRIDAY EVENING. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY NIGHT AS MULTIPLE DISTURBANCES AND ANOTHER WEAK FRONTAL BOUNDARY CROSS THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG OR SEVERE STORMS THIS AFTERNOON AND EVENING. 13/AMS
In the hours before
Special weather statement, Aug 18, 6:15 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 AM EDT THU AUG 18 2011
KYZ062-181145-
EDMONSON-
615 AM CDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS WILL MOVE SOUTHEAST ACROSS EDMONSON COUNTY...
AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNSVILLE...AND MOVING SOUTHEAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BROWNSVILLE...
ARTHUR AND RHODA...
CHALYBEATE AND STOCKHOLM...
PIG AND ELKO...
CEDAR SPRING AND SLOANS CROSSING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3708 8619 3710 8622 3710 8625 3720 8635
3733 8631 3733 8628 3721 8605 3705 8607
TIME...MOT...LOC 1114Z 305DEG 22KT 3720 8625
AMSSpecial weather statement, Aug 18, 6:30 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 AM EDT THU AUG 18 2011
KYZ041-042-048-049-057-181215-
BOURBON-CLARK-FAYETTE-JESSAMINE-MADISON-
730 AM EDT THU AUG 18 2011
...A WIDESPREAD AREA OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS ARE
EXPECTED TO TRACK SOUTHEAST ACROSS THE BLUEGRASS REGION...GENERALLY
ALONG AND TO THE EAST OF INTERSTATE 75...
AT 726 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
AN AREA OF STRONG THUNDERSTORMS ACROSS FAYETTE AND BOURBON COUNTIES.
THESE STORMS WERE MOVING SOUTHEAST AT AROUND 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
COLUMBUS AND WALNUT HILL...
PINE GROVE AND CLINTONVILLE...
TEBBS AND OLD PINE GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF ONE OF THESE STORMS...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3818 8398 3812 8407 3806 8404 3771 8426
3784 8468 3818 8450 3821 8440 3829 8444
3821 8433 3835 8420 3828 8411 3826 8410
3827 8408 3826 8406 3823 8406 3820 8397
TIME...MOT...LOC 1128Z 290DEG 18KT 3804 8441
AMSSpecial weather statement, Aug 18, 6:44 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 AM EDT THU AUG 18 2011
KYZ062-074-181215-
BARREN-EDMONSON-
644 AM CDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE SOUTHEAST ACROSS CEDER
SPRINGS AND SOUTHERN EDMONSON COUNTY AND INTO NORTHWEST BARREN
COUNTY...
AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BROWNSVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ROCKY HILL...
HIGHLAND SPRINGS...
APPLE GROVE AND PARK CITY...
MERRY OAKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3696 8612 3700 8614 3706 8611 3707 8618
3709 8619 3718 8607 3709 8590
TIME...MOT...LOC 1143Z 319DEG 15KT 3711 8614
AMSLocal storm report, Aug 18, 7:03 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 AM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM TSTM WND DMG 7 WSW CYNTHIANA 38.35N 84.41W
08/18/2011 HARRISON KY EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED SEVERAL TREES DOWNED
ALONG STATE HIGHWAY 1842.
&&
EVENT NUMBER LMK1101108
AMLSpecial weather statement, Aug 18, 7:14 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 814 AM EDT THU AUG 18 2011 INZ089-KYZ024-181245- BRECKINRIDGE-PERRY- 714 AM CDT THU AUG 18 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS... AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF HAWESVILLE...AND MOVING SOUTHEAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HARDINSBURG... ROME AND AMMONS... STEPHENSPORT... SAMPLE... MYSTIC... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3787 8632 3775 8650 3793 8667 3799 8659 TIME...MOT...LOC 1215Z 313DEG 13KT 3792 8657 RS
Special weather statement, Aug 18, 7:40 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 740 AM CDT THU AUG 18 2011 KYZ027-062>064-074-076-077-181300- ADAIR-BARREN-EDMONSON-GRAYSON-GREEN-HART-METCALF- 740 AM CDT THU AUG 18 2011 ...AN AREA OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE SOUTHEAST ACROSS WESTERN HART...NORTHERN BARREN...AND METCALFE COUNTIES... AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A AN AREA OF STRONG THUNDERSTORMS CENTERED AROUND 11 MILES WEST OF MUNFORDVILLE...AND MOVING SOUTHEAST AT 15 MPH. THE STRONGEST STORM WAS LOCATED NEAR ROSEBURG...IN WESTERN HART COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... MUNFORDVILLE... EDMONTON... WINESAP... MAMMOTH CAVE... ROSEBURG NORTHTOWN AND ROWLETTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS ARE TRAINING AND MAY PRODUCE LOCALIZED HEAVY RAINFALL. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3711 8542 3689 8568 3730 8627 3745 8611 TIME...MOT...LOC 1237Z 305DEG 14KT 3728 8608 AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:16 AM CDT | Special Weather Statement | LMK | Larue | 29 min |
| Aug 18, 3:46 AM CDT | Special Weather Statement | LMK | Hart | 29 min |
| Aug 18, 4:07 AM CDT | Special Weather Statement | LMK | Hart | 23 min |
| Aug 18, 4:26 AM CDT | Special Weather Statement | LMK | Hart | 34 min |
| Aug 18, 4:31 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 29 min |
| Aug 18, 4:47 AM CDT | Areal Flood Advisory | LMK | Barren, Hart | 58 min |
| Aug 18, 4:59 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 31 min |
| Aug 18, 5:02 AM CDT | Special Weather Statement | LMK | Adair, Casey, Taylor | 28 min |
| Aug 18, 5:11 AM CDT | Special Weather Statement | LMK | Hancock | 34 min |
| Aug 18, 5:36 AM CDT | Special Weather Statement | LMK | Harrison | 24 min |
| Aug 18, 6:02 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison | 28 min |
| Aug 18, 6:15 AM CDT | Special Weather Statement | LMK | Edmonson | 30 min |
| Aug 18, 6:24 AM CDT | Areal Flood Advisory | LMK | Harrison, Scott | 2 hr |
| Aug 18, 6:30 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Madison | 45 min |
| Aug 18, 6:44 AM CDT | Special Weather Statement | LMK | Barren | 31 min |
| Aug 18, 7:14 AM CDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Aug 18, 7:28 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 32 min |
| Aug 18, 7:40 AM CDT | Special Weather Statement | LMK | Hart, Metcalfe | 20 min |
| Aug 18, 7:47 AM CDT | Special Weather Statement | LMK | Jefferson | 28 min |
| Aug 18, 8:14 AM CDT | Areal Flood Advisory | LMK | Hart | 2 hr |
| Aug 18, 8:23 AM CDT | Special Weather Statement | LMK | Jefferson, Spencer | 22 min |
| Aug 18, 8:27 AM CDT | Special Weather Statement | LMK | Cumberland, Hart, Metcalfe | 33 min |
| Aug 18, 8:33 AM CDT | Special Weather Statement | LMK | Clark, Garrard, Madison | 27 min |
| Aug 18, 8:49 AM CDT | Special Weather Statement | LMK | Spencer, Washington | 26 min |
| Aug 18, 9:06 AM CDT | Special Weather Statement | LMK | Hart | 24 min |
| Aug 18, 10:59 AM CDT | Special Weather Statement | LMK | Metcalfe | 31 min |
| Aug 18, 2:40 PM CDT | Special Weather Statement | LMK | Logan | 35 min |
| Aug 18, 2:56 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 34 min |
| Aug 18, 3:23 PM CDT | Areal Flood Advisory | LMK | Logan | 112 min |
| Aug 18, 3:32 PM CDT | Special Weather Statement | LMK | Logan | 28 min |
| Aug 18, 4:40 PM CDT | Special Weather Statement | LMK | Edmonson | 35 min |
| Aug 18, 4:47 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 43 min |
| Aug 18, 5:04 PM CDT | Special Weather Statement | LMK | Washington | 26 min |
| Aug 18, 5:20 PM CDT | Areal Flood Advisory | LMK | Barren, Hart | 115 min |
| Aug 18, 5:32 PM CDT | Special Weather Statement | LMK | Hart | 28 min |
| Aug 18, 5:46 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue | 29 min |
| Aug 18, 6:20 PM CDT | Special Weather Statement | LMK | Green | 25 min |
| Aug 18, 6:29 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Aug 18, 6:38 PM CDT | Special Weather Statement | LMK | Marion | 22 min |
| Aug 18, 6:48 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.